MAUDE Adverse Event Report: MEDELA LLC SWING MAXI; PUMP, BREAST, POWERED

MEDELA LLC SWING MAXI; PUMP, BREAST, POWERED
Model Number 101043614
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, the customer alleged to medela llc that she has flat nipples and her swing maxi breast pump was not working for her.She additionally alleged she had developed mastitis from not being able to use her pump.
 
Additional Manufacturer Narrative
Customer service conducted troubleshooting including; verifying the user was not washing or drying tubing on the pump; verifying the parts were dry when pumping; verifying user was washing parts according to the instruction for use; and verifying user was using correct kit components.Return of the original pump was requested for testing/evaluation.In follow up with a complaint handler on (b)(6) 2022, the customer's husband indicated that she developed mastitis on (b)(6) 2022 and was prescribed an antibiotic.He stated his wife's mastitis is resolved after finishing a course of antibiotics.Based on the results of our internal investigation (reference number (b)(4)), it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is 0.008% for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.

Brand Name
SWING MAXI
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer (Section G)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer Contact
dave kurudza
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key14348446
Report Number1419937-2022-00045
Device Sequence Number14491961
Product Code HGX
UDI-Device Identifier00020451436142
UDI-Public020451436142
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K210759
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101043614
Device Catalogue Number101043614
Device Lot Number0000038104
Was Device Available for Evaluation? No
Distributor Facility Aware Date04/21/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2022
Initial Report FDA Received Date05/10/2022
Date Device Manufactured11/22/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale